Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 13, NWS Aberdeen, SD

August 27, 201010 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Aug 27, 2010, 3:34 AM CDT for 10 counties in South Dakota. It took effect at Aug 27, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2010, 3:34 AM CDT (08:34 UTC)
In effect from
Aug 27, 2010, 1:00 PM CDT
Expired
Aug 27, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 82 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-495 J/kg
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WWUS73 KABR 270834
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
334 AM CDT FRI AUG 27 2010

...WINDY CONDITIONS DEVELOPING THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS NORTHEASTERN SOUTH
DAKOTA TODAY AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST. THIS
WILL LEAD TO WINDY CONDITIONS ACROSS THE ADVISED AREA.

SDZ007-008-011-019>023-271645-
/O.NEW.KABR.WI.Y.0013.100827T1800Z-100828T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
334 AM CDT FRI AUG 27 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* SOUTH WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH WILL
  DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA BY EARLY AFTERNOON AND
  LAST INTO THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
3 follow-up statements
415 
WWUS73 KABR 271528 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1028 AM CDT FRI AUG 27 2010

...WINDY CONDITIONS DEVELOPING THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS NORTHEASTERN SOUTH
DAKOTA TODAY AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST. THIS
WILL LEAD TO WINDY CONDITIONS ACROSS THE ADVISED AREA.

SDZ006-018-272330-
/O.EXA.KABR.WI.Y.0013.100827T1800Z-100828T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
1028 AM CDT FRI AUG 27 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SOUTH WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH WILL 
  DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA BY EARLY AFTERNOON 
  AND LAST INTO THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-272330-
/O.CON.KABR.WI.Y.0013.100827T1800Z-100828T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1028 AM CDT FRI AUG 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SOUTH WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH WILL 
  DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA BY EARLY AFTERNOON 
  AND LAST INTO THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
370 
WWUS73 KABR 272001
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
301 PM CDT FRI AUG 27 2010

...WINDY CONDITIONS WILL CONTINUE INTO THE EVENING...

.A TIGHT PRESSURE GRADIENT ACROSS NORTHEASTERN SOUTH DAKOTA IS
PRODUCING GUSTY SOUTHERLY WINDS ACROSS THE ADVISED AREA.

SDZ006>008-011-018>023-280000-
/O.CON.KABR.WI.Y.0013.000000T0000Z-100828T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
301 PM CDT FRI AUG 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SOUTH WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH WILL
  CONTINUE ACROSS NORTHEASTERN SOUTH DAKOTA INTO THE EARLY
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
156 
WWUS73 KABR 280009
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
709 PM CDT FRI AUG 27 2010

SDZ006>008-011-018>023-280115-
/O.EXP.KABR.WI.Y.0013.000000T0000Z-100828T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
709 PM CDT FRI AUG 27 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

STRONG SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING.
SUSTAINED SOUTH WINDS OF 25 MPH WITH OCCASIONAL LOCAL GUSTS TO 35
MPH WILL CONTINUE THROUGH APPROXIMATELY 830 PM CDT. BREEZY SOUTH
WINDS WILL CONTINUE OVER PORTIONS OF EASTERN SOUTH DAKOTA THROUGH
THE OVERNIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 26, 8:42 PM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Aug 26, 8:42 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
842 PM CDT THU AUG 26 2010

.UPDATE...
NO MAJOR CHANGES MADE TO THE GRIDS THIS EVENING. CURRENT FORECAST
IS ON TRACK.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

A FRONT APPROACHES FROM THE WEST TOMORROW. THIS FEATURE WILL HELP
SET THE STAGE FOR EXTREME FIRE DANGER ON FRIDAY. SEE THE FIRE WX
DISCUSSION FOR MORE ON THE RED FLAG WARNINGS. AHEAD OF THE FRONT
THE PRESSURE GRADIENT WILL INCREASE. COUPLED WITH A LOW LEVEL JET
AND A VERY WARM (+15, +16 AT 700 MB AND +30S AT 850) CAPPED
ATMOSPHERE WINDS WILL INCREASE OUT OF THE SOUTH TO 15 TO 30 MPH
WITH GUSTS TO 40 MPH AND RH WILL DROP INTO THE MID TEENS WEST OF
THE MISSOURI RIVER TO THE LOWER 30S IN THE EAST. A WIND ADVISORY
MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE FROM PIERRE TO
SISSETON. FOR NOW TIMING OF STRONGEST WINDS IS STILL UNCERTAIN BUT
BUFKIT MOMENTUM TRANSFER WAS HINTING AT LATE AFTERNOON/EVENING
WIND GUSTS AT KPIR/KABR OF 45 MPH WITH STRENGTHENING SUSTAINED
WINDS. WITH THE CAP IN PLACE AND VERY DRY AIR AT THE SURFACE
THERE IS NO CHANCE FOR PRECIP UNTIL POSSIBLY SATURDAY NIGHT. BY
THEN A SECOND WEAKER FRONT AND LEE SIDE TROF WILL DEVELOP. MORE
MOISTURE WILL BE AVAILABLE ACROSS WESTERN SOUTH DAKOTA. HOWEVER
THERE IS ONLY A SLIGHT CHANCE THAT THESE SHOWERS WILL CLIP NORTH
CENTRAL SOUTH DAKOTA LATE SAT NIGHT. THE BETTER CHANCE FOR PRECIP
STILL APPEARS TO BE IN THE EARLY PART OF NEXT WEEK.

.LONG TERM...SUNDAY THROUGH THURSDAY
AN UPPER LEVEL LONGWAVE RIDGE OVER THE NORTHERN PLAINS WILL BE
FLATTENED OUT OVER TIME AS ENERGY IN AN UPPER LEVEL LONGWAVE
TROUGH BEGINS TO MOVE ACROSS THE NORTHERN TIER STATES EARLY NEXT
WEEK. THERE WILL BE A COUPLE AREAS OF SURFACE LOW PRESSURE AND/OR
SURFACE FROPAS TO CONTEND WITH...ONE ON MONDAY AND A SECOND ON
WEDNESDAY...ALTHOUGH THE TIMING ON THOSE IS CERTAINLY SUBJECT TO
CHANGE. PRECIPITATION-WISE...CONTINUED THE GOING WX/POPS FORECAST
FOR SUNDAY THROUGH THURSDAY...WITH THE HIGHEST POPS/BEST CHANCES
FOR SEEING MEASURABLE RAIN SHOWING UP MONDAY/MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. IN FACT...THE
LONGER-RANGE ECMWF AND GFS MODELS ARE CURRENTLY PREDICTING THE
GULF TO OPEN UP NEXT WEEK...WITH PLENTIFUL LOW LEVEL MOISTURE
WORKING UP INTO THIS REGION. COMBINED WITH CURRENTLY FORECAST
0-6KM BULK SHEAR VALUES PROGGED AT 45 TO 60 KNOTS MONDAY EVENING
AND AGAIN TUESDAY EVENING...THE POTENTIAL FOR SOME LATE AUGUST
SEVERE CONVECTION CERTAINLY LOOMS ON THE HORIZON.

SUNDAY /AND POSSIBLY MONDAY/ LOOKS TO BE THE WARMEST DAYS IN THE
EXTENDED...AS THE BOUNDARY LAYER REALLY WARMS UP BEFORE THE
EXPECTED COOL DOWN EARLY NEXT WEEK. HIGH TEMPERATURES FORECAST FOR
SUNDAY ARE CURRENTLY RUNNING A GOOD 10 DEGREES OR MORE ABOVE
NORMAL...BEFORE COOLING BACK DOWN TO MUCH CLOSER TO /IF NOT BELOW/
NORMAL BY TUESDAY.

&&

.AVIATION...
00Z FRIDAY TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH FRIDAY. MAIN
AVIATION WEATHER CONCERN WILL BE THE STRENGTH OF SUSTAINED SFC
WINDS FRIDAY AFTERNOON. SSW WINDS WILL INCREASE TO BTWN 20-25 KTS
AFTER APPROXIMATELY 17Z FRIDAY...PARTICULARLY AT THE KPIR...KABR AND
KATY TERMINALS. GUSTS AS HIGH AS 35 KTS ARE POSSIBLE DURING THE
LATE AFTERNOON HOURS. A COLD FRONT WILL MOVE THROUGH THE KMBG
TERMINAL AROUND 22Z FRIDAY...WITH WINDS SHIFTING FROM SWLY TO
NWLY THERE.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ TO 9 PM CDT /8 PM MDT/
     FRIDAY FOR LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-
     UPPER CHEYENNE-UPPER JAMES RIVER-UPPER MISSOURI COTEAU.

MN...NONE.
&&

UPDATE...CHURCH
SHORT TERM...WISE
LONG TERM...DORN
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 26, 5:15 AM CDT, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
515 AM CDT THU AUG 26 2010

MNZ039-046-SDZ003>011-015>023-034>037-051-271015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO-
515 AM CDT THU AUG 26 2010 /415 AM MDT THU AUG 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY SOUTH WINDS...HOT TEMPERATURES AND A DRY AIR MASS WILL LEAD
TO VERY HIGH TO EXTREME FIRE DANGER ACROSS CENTRAL SOUTH DAKOTA
FRIDAY AFTERNOON AND EVENING.

ON AND OFF CHANCES FOR THUNDERSTORMS EXIST FROM SATURDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ033-045-048-271015-
STANLEY-JONES-LYMAN-
515 AM CDT THU AUG 26 2010 /415 AM MDT THU AUG 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY TODAY
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY SOUTH WINDS...HOT TEMPERATURES AND A DRY AIR MASS WILL LEAD
TO VERY HIGH TO EXTREME FIRE DANGER ACROSS CENTRAL SOUTH DAKOTA
FRIDAY AFTERNOON AND EVENING.

ON AND OFF CHANCES FOR THUNDERSTORMS EXIST FROM SATURDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

Nearby

Wind Advisories in South Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.